The Big C

A journey through Stage Four Cancer

Epic Mood Changes

   First off, I’m a person who barely makes it through the dreary winters.  I need sunshine, not this constant grayness of sky and browness of the grass.

    So i’m sure some of my mood changes has a lot to do with the general depression of winter.  And may-be some of it has to do with the medicine I was just on.  And maybe some of it is my realization of my life.  That it isn’t ever going to go back to what it was.  Iwon’t be standing for any amount of time,not cooking dinners, not washing dishes. Not driving, not driving my kids to activities or sales that we used to enjoy going to together, particularly to the Christmas luncheon held at the local church.

       No one has written about having cancer stage 4, which is why I am doing it, but I imagine that is part of the disease, realizing parts of your life are over and gone and not coming back, ever.  And crying, because you aren’t ready to give those things up yet.

       But my husband comforted me with the words “We’re damn happy to have you, in any condition, because we have you with us.”

Advertisements
Leave a comment »

Off Stivargo

      My left foot began to swell on Christmas Eve, two days after Christmas I went to the hospital for a sonargram to make sure I didn’t have a clot.  I was starting to vomit often.  The Dr decided to honor my request to stop using Stivargo for a week, which I will see him in.

Are the symptoms that I was feeling due to Stivargo?  I don’t know, but Im happy for the break.

Leave a comment »

Headache!

           Headache is one of the side affects, and the background headache I wrote about yesterday got worse and worse, where even turning off the lights and any noise did nothing to help.  Neither did a cool cloth.  I was tempted to take a Tylenol, but since we’re dealing with an out of the ordinary medicine in the first place, I called my oncologist at the hospital.

      Right away, she wanted to know how bad the headache was.  Was it pulsing? no.

      She looked up meds that I could take in conjunction with the med that I’m already on and Tylenol was just fine to take but, if my headache got worse, I was to come right to the emergency room.

      I took the Tylenol, put the cool cloth on my head and drifted off to sleep.  I awoke with a start, and no headache.

      Disaster averted.  Really though, if you are on any prescription meds, call your doctor before you take any thing like Tylenol or Advil or even TUMS. Best to be safe than sorry.

2 Comments »

Stivarga

           is the name of the new medicine I’m on.   It is supposed to stop my tumors from sending out veins to establish their own blood supply and spreading.  There are a lot of side effects that it could have, but now I’m on day 5 and the only side effect that is consistant is that once a day, usually at night, I throw up.  And then I feel better.  Today things have changed a bit because I have a background headache and a bit of a stomach ache.

In three days my dosage doubles, and I’d be lying if I didn’t say that I was feeling a bit apprehensive about doubling the dose.  And I’m not thrilled about being on this drug that scares me for another week.  I’m nervous about what new side effects there might be.

But maybe, this one will perform the miracle?

It’s funny having these pills in my bedroom.  Everything about them screams TOXIC, and yet every morning, i go to my room, unzip the ziplock bag, open the tightly sealed bottle of pills and desiccant, and shake two out into my hand, and then swallow them with water.

Life can be interesting!!!

Leave a comment »